New member - Negative reaction to Buspar for GAD?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Scorpiosammy
New Member


Date Joined Jul 2010
Total Posts : 10
   Posted 7/24/2010 1:14 PM (GMT -7)   
Greetings everyone! I am sorry that there are so many of us that suffer from anxiety, depression, and panic attacks out there. God bless all of us in our roads to recovery.

about 4 years ago I had my 1st bout of anxiety after going to Disney World with my [now] husband and my parents. They hate each other but promised to play nice but, it threw me into a huge anxiety attack the whole time we were there.. we even left a day early. When I got home I went to PCP and he prescribed Zoloft... big mistake for me! It gave me serotonin syndrome. I have never been suicidal before but if my hubby hadnt gotten home when he did, whew. Within 2 days of stoping Zoloft I didnt feel crazy anymore just anxious still. (I was only on it for like 2-3 days). Gradually over a couple weeks it went away completely without meds. I was me again.

I was anxiety free for about another year until just my hubby and I went to Busch Gardens. Man did I freak! Same crap, and took about 2 weeks to recover once I got home. Ever since then, every time we would go out of town, it would happen. Until last year, i could never go anywhere without having an anxiety attack the entire time! Somehow I made it thru my honeymoon at WDW last September feeling wonderful (again, no meds). My PCP had prescribed Ativan as needed, and I didnt need them very often at all.

Now, when I have an anxiety attack (as I call it) it affects my eating: I basically dont. I drink carnations for BF, usually soup for lunch, Ensures as snacks as needed, and mostly by dinnertime I can eat a normal meal with either no problems or little problems.

On to now:

My hubby and I had to move out of our lovely apartment and into a cheap fixer-uper mobile home due to our income (I was laid off, etc). The night before the movers came we had a big fight, and it took about 4 more days to get all the stuff out of the 3rd floor apartment. I had some light anxiety then, but I was still eating. So, my PCP put me back on Buspar, 5mg in the am and 5mg in the pm. Well, before starting the Buspar I could still sleep thru the night and eat like a hog for dinner. I was nervous for sure but my thoughts didnt race and have that uncomfortable feeling in the pit of my stomach. The rennovations werent done in time, and so we cannot get to any of our stuff, and the only room we have to live in is the bedroom. Not fun.

Since being on the Buspar and has time has worn on (would be going on 3 weeks now), it has gotten SO out of control! I have been keeping a journal and some entries do not make sense when I write them after taking the Buspar. When I take a Buspar, my heart pounds, my skin crawls, my brain has 1000 thoughts, and even fun stuff (like thinking of sitting on the pier watching the ocean) makes my stomach knot. I feel like I need to get up and run around the neighborhood about ten times, like I have too much adrenelin.

Anyone else have a bad reaction to Buspar where you feel more "psychotic" while on the medicine? It also makes me feel really fatigued at the same time if that makes any sense! The Xanax is giving me some relief but not 100% until my nighttime dose. Im so anxious I dont even have a sex drive anymore which is a complete 180 for me (if I can say that on the forum). I feel like the Buspar is making me extra hungry all the time which adds to my food/eating anxiety. In an effort to lose some weight I had been doing the Carnation in the am for about a month and it would actually keep me full for hours and now about 30 mins after drinking it Im hungry again. Again the only difference is the Buspar.

Anyone else have a similar experience? Again my anxiety was at like a 2/3 before the Buspar and now it ranges from 8-10.

Thank you all for reading and for any advice or experiences you can give me. I wish you all the best in finding what works for you to be GAD/PAD/Dep free!

Love,
Sammy

PS: I am trying to wean off the Buspar now, reducing the dose by half every couple of days (IE: 5mg in am & 2.5 in pm, then 2.5 am and pm, etc). Does that sound like a good/safe way to do it? I tried cold turkey from 5am/5pm and it gave me a migraine...

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/24/2010 1:40 PM (GMT -7)   
Hello and welcome to HealingWell. I am sorry to hear of all your problems and some of them seem to me like they are fueled by your circumstances right now. I understand exactly how that feels.

I have found Buspar to be a good drug but each person reacts differently to the medications so please do talk with your Dr. re trying a different med and perhaps some therapy. CBT therapy is a good choice.
Check our resources above and you will fine info on free online CBT that you can do right from home on your computer.

Kindly,

Kitt

Scorpiosammy
New Member


Date Joined Jul 2010
Total Posts : 10
   Posted 7/28/2010 3:07 PM (GMT -7)   
Kitt,

Thank you for your kind reply. Still no better today, though within the next 3 days all the Buspar should be out of my system and we will see how it goes.

I am curious to hear from other folks that have food/eating issues during their anxiety attacks. I worry that I do not eat enough to keep my body healthy and I am hungry all the time.

God bless and well wishes,

Sammy
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:40 PM (GMT -7)
There are a total of 2,732,834 posts in 301,059 threads.
View Active Threads


Who's Online
This forum has 151213 registered members. Please welcome our newest member, donaldtrump.
331 Guest(s), 9 Registered Member(s) are currently online.  Details
donaldtrump, 0311, Lilyblues22, Scaredy Cat, LG13, time2reclaim, ChickenArise, NotQuiteAntonio, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer